Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 4, 2021Caldwell County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 4, 2021, 6:33 AM CDT for Caldwell County, Texas. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2021, 6:33 AM CDT (11:33 UTC)
Expired
May 4, 2021, 7:15 AM CDT
In force
42 min
Issued by
NWS Austin/San Antonio, TX

County Caldwell County, TX

The radar

The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 6:47 AM CDTHAIL 12 Ene San Marcos, TXMPING REPORT.
May 4, 6:52 AM CDTHAIL 1.54 Ene San Marcos, TXTWITTER REPORT FROM NEAR SAN MARCOS AIRPORT.
May 4, 7:25 AM CDTHAIL 1.754 Se Uhland, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1737 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
1458 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

460 
WWUS84 KEWX 041133
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
633 AM CDT Tue May 4 2021
 
TXZ191-207-208-041215-
Guadalupe TX-Caldwell TX-Hays TX-
633 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...
SOUTHEASTERN HAYS AND NORTH CENTRAL GUADALUPE COUNTIES UNTIL 715 AM
CDT...

At 633 AM CDT, Doppler radar was tracking a strong thunderstorm over
San Marcos, moving northeast at 35 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
San Marcos, Kyle, Buda, Lockhart, Martindale, Uhland, Mustang Ridge,
Niederwald, San Marcos Regional Airport, Maxwell, Reedville, Redwood,
Lytton Springs, Dale, St John Colony and Mendoza.

LAT...LON 2976 9799 2983 9803 2985 9803 2986 9804
      2992 9808 3008 9779 3002 9771 3007 9765
      2994 9749
TIME...MOT...LOC 1133Z 243DEG 31KT 2988 9796 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 4, 6:24 AM CDT, 9 minutes earlier.

Area forecast discussion, May 4, 6:24 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
624 AM CDT Tue May 4 2021

.AVIATION...
The cold front has moved through all of the area terminals and winds
have shifted to the north and northwest. The ceiling at AUS has risen
to VFR while the San Antonio airports remain MVFR. We are starting to
see isolated showers develop along the front. There is a chance for a
showers or thunderstorms to move across one of the Austin or San
Antonio terminals for the next few hours. Wind speeds will increase
over the next hour or so and become gusty. All airports will be VFR
by late morning and then remain that way through the rest of the TAF
period. Winds should decrease by around sunset.

DRT will be VFR through the entire period. Winds will be gusty until
mid-afternoon.

&&

.PREV DISCUSSION... /ISSUED 317 AM CDT Tue May 4 2021/

SHORT TERM (Today through Wednesday)...
An upper level trough is moving into West Texas and bringing a cold
front through South Central Texas. The cold front has entered our
northern area where winds have shifted to the north. Farther south
winds are still from the east and warm, moist air remains in place.
Temperatures and dewpoints are in the 70s south of about I-35. So
far as the front moves into this muggy air, it has not produced any
convection. This may change as the upper trough axis moves across
the region later today. Rain chances will increase across the area
east of I-35 between about sunrise and noon. Any storms should
remain ordinary with a lack of instability and marginal wind shear.
This afternoon rain chances will come to an end and skies will
generally clear from west to east. Cooler air will move in with high
temperatures this afternoon 10 to 15 degrees cooler than yesterday.
Winds behind the front will be breezy from the north at 10 to 20 mph
with gusts up to 35 mph. Winds will decrease as the pressure
gradient relaxes this evening. Tonight will be mainly clear with
light winds. Low temperatures Wednesday morning will be near 10
degrees cooler than today. Wednesday will be pleasant with mostly
sunny skies and warm temperatures just a couple of degrees warmer
than today.

LONG TERM (Wednesday Night through Monday)...
Much of the long-term forecast is expected to be fairly quiet.
Wednesday night will begin the period with light northeast/east winds
with lows Thursday morning reaching the 50s to lower 60s across the
area. Mostly clear skies will prevail through Friday as dry air
remains in place. Highs Thursday and Friday will be in the middle
80s to near 90 with with lows Friday in the upper 50s to middle 60s.

Warm southerly flow will make its return to the area for the weekend.
This should allow for a fairly quick return of moisture and a warm-up
for Mother's Day weekend. Highs Saturday will be in the upper 80s to
middle 90s with temperatures about 3-5 degrees warmer on Sunday.
Some of the global guidance continues to show light amounts of QPF
Saturday with the initial return of low-level moisture. This would
likely be light rain or drizzle underneath a capping inversion. Will
continue to keep the forecast dry for now as the overall threat for
any appreciable rainfall or impacts remain fairly low. The GFS is
progging the next front to arrive late Monday afternoon with its 00z
run showing a fair amount of QPF for this system. There is some
support with the 00z ECMWF with this solution while the 00z Canadian
is about 24 hours faster. Will show silent 10 PoPs on Monday for now
but PoPs in the Sunday-Monday timeframe will likely be introduced
with later forecasts if these trends continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              80  56  82  58  86 /  20   0   0   0   0
Austin Bergstrom Intl Airport  80  56  82  57  85 /  30   0   0   0   0
New Braunfels Muni Airport     83  58  84  58  87 /  20   0   0   0   0
Burnet Muni Airport            77  54  79  57  84 /  -    0   0   0   0
Del Rio Intl Airport           87  61  88  64  90 /   0   0   0   0   0
Georgetown Muni Airport        79  54  80  57  84 /  10   0   0   0   0
Hondo Muni Airport             85  57  86  59  89 /  10   0   0   0   0
San Marcos Muni Airport        82  56  83  57  85 /  20   0   0   0   0
La Grange - Fayette Regional   81  58  82  59  85 /  50   0   0   0   0
San Antonio Intl Airport       83  59  84  60  87 /  20   0   0   0   0
Stinson Muni Airport           85  61  84  60  88 /  20   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...05
Long-Term...Hampshire
Hazardous weather outlook, May 4, 3:59 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
359 AM CDT Tue May 4 2021

TXZ171>173-183>194-202>209-217>225-228-050900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
359 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 4, 6:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
633 AM CDT Tue May 4 2021

TXZ191-207-208-041215-
Guadalupe TX-Caldwell TX-Hays TX-
633 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...
SOUTHEASTERN HAYS AND NORTH CENTRAL GUADALUPE COUNTIES UNTIL 715 AM
CDT...

At 633 AM CDT, Doppler radar was tracking a strong thunderstorm over
San Marcos, moving northeast at 35 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
San Marcos, Kyle, Buda, Lockhart, Martindale, Uhland, Mustang Ridge,
Niederwald, San Marcos Regional Airport, Maxwell, Reedville, Redwood,
Lytton Springs, Dale, St John Colony and Mendoza.

LAT...LON 2976 9799 2983 9803 2985 9803 2986 9804
      2992 9808 3008 9779 3002 9771 3007 9765
      2994 9749
TIME...MOT...LOC 1133Z 243DEG 31KT 2988 9796

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:10 PM CDTSpecial Weather StatementEWXKendall50 min
May 3, 7:12 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina63 min
May 3, 7:14 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Gillespie, Kendall, Kerr and 1 more61 min
May 3, 7:30 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Comal, Kendall, Medina3 hr
May 3, 7:49 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe56 min
May 3, 8:12 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Kendall, Llano48 min
May 3, 8:19 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson3 hr
May 3, 8:23 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson22 min
May 3, 8:43 PM CDTSevere Thunderstorm WarningEWXBexar, Gonzales, Guadalupe, Wilson62 min
May 3, 8:53 PM CDTSpecial Weather StatementEWXBurnet52 min
May 3, 8:58 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano, Travis, Williamson62 min
May 3, 9:16 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano, Travis, Williamson41 min
May 3, 10:08 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano30 min
May 4, 6:41 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis64 min
May 4, 7:25 AM CDTSevere Thunderstorm WarningEWXBastrop, Travis50 min
May 4, 7:37 AM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee53 min
May 4, 8:05 AM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson13 min
May 4, 8:20 AM CDTSpecial Weather StatementEWXHays, Travis40 min
May 4, 8:22 AM CDTSpecial Weather StatementEWXLee38 min
May 4, 8:22 AM CDTSpecial Weather StatementEWXLee38 min
May 4, 8:25 AM CDTSpecial Weather StatementEWXLee35 min
May 4, 8:59 AM CDTSpecial Weather StatementEWXHays, Travis46 min
May 4, 9:27 AM CDTSpecial Weather StatementEWXGuadalupe33 min
May 4, 9:48 AM CDTSpecial Weather StatementEWXBastrop27 min
May 4, 9:58 AM CDTSpecial Weather StatementEWXCaldwell47 min
May 4, 10:04 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette41 min
May 4, 10:38 AM CDTSpecial Weather StatementEWXBastrop37 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.